Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Phoenix, AZ

April 21, 20144 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Apr 21, 2014, 2:11 PM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 22, 2014, 2:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2014, 2:11 PM MST (21:11 UTC)
In effect from
Apr 22, 2014, 2:00 PM MST
Expired
Apr 22, 2014, 8:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS85 KPSR 212111
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
211 PM MST MON APR 21 2014

AZZ131-132-CAZ231-220515-
/O.UPG.KPSR.FW.A.0002.140422T2000Z-140423T0300Z/
/O.NEW.KPSR.FW.W.0003.140422T2100Z-140423T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
211 PM MST MON APR 21 2014 /211 PM PDT MON APR 21 2014/

...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 8 PM
MST /8 PM PDT/ TUESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY AND
ADJACENT AREAS OF FAR WESTERN ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO 8 PM MST /8
PM PDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER
  COLORADO RIVER VALLEY AZ AND SOUTHWEST DESERTS. IN
  CALIFORNIA...LOWER COLORADO RIVER VALLEY CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY MID AFTERNOON 
  TUESDAY WITH THE STRONGEST GUSTS AND MOST CRITICAL CONDITIONS 
  LIKELY IN THE LATE AFTERNOON AND EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
4 follow-up statements
651 
WWUS85 KPSR 220408
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
908 PM MST MON APR 21 2014

AZZ131-132-CAZ231-221400-
/O.CON.KPSR.FW.W.0003.140422T2100Z-140423T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
908 PM MST MON APR 21 2014 /908 PM PDT MON APR 21 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MST /2 PM PDT/ TO
8 PM MST /8 PM PDT/ TUESDAY FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND VERY HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER
VALLEY AND ADJACENT AREAS OF FAR WESTERN ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND 
  SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY 
  CA.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY MID AFTERNOON 
  TUESDAY WITH THE STRONGEST GUSTS AND MOST CRITICAL CONDITIONS 
  LIKELY IN THE LATE AFTERNOON AND EARLY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. 
  THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND 
  STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
895 
WWUS85 KPSR 221041
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
341 AM MST TUE APR 22 2014

AZZ131-132-CAZ231-222300-
/O.CON.KPSR.FW.W.0003.140422T2100Z-140423T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
341 AM MST TUE APR 22 2014 /341 AM PDT TUE APR 22 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM MST /2 PM PDT/
THIS AFTERNOON TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR THE
LOWER COLORADO RIVER VALLEY AND ADJACENT AREAS OF FAR WESTERN
ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND 
  SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY 
  CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...WIND SPEEDS WILL INCREASE RAPIDLY BY MID AFTERNOON TODAY
  WITH THE STRONGEST GUSTS AND MOST CRITICAL CONDITIONS DURING THE
  LATE AFTERNOON AND EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. 
  THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND 
  STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
926 
WWUS85 KPSR 222206
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
306 PM MST TUE APR 22 2014

AZZ131-132-CAZ231-230300-
/O.CON.KPSR.FW.W.0003.000000T0000Z-140423T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
306 PM MST TUE APR 22 2014 /306 PM PDT TUE APR 22 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR THE LOWER COLORADO RIVER VALLEY AND ADJACENT AREAS OF FAR
WESTERN ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND 
  SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY 
  CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...GUSTY WINDS ARE ALREADY ONGOING AS OF MID AFTERNOON AND
  WILL CONTINUE THROUGH EARLY EVENING. WINDS SHOULD WEAKEN SHORTLY
  AFTER SUNSET AND HUMIDITIES WILL SLOWLY CREEP INTO THE UPPER TEENS
  LATER THIS EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. 
  THESE CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND 
  STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
956 
WWUS85 KPSR 230256
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
756 PM MST TUE APR 22 2014

AZZ131-132-CAZ231-230400-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-140423T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
756 PM MST TUE APR 22 2014 /756 PM PDT TUE APR 22 2014/

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS
EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR THE LOWER COLORADO RIVER VALLEY AND ADJACENT AREAS OF
FAR WESTERN ARIZONA...

AS TEMPERATURES HAVE COOLED...HUMIDITIES HAVE SLOWLY BEGUN TO
INCREASE FROM THEIR LOW DAYTIME READINGS ACROSS THE WESTERN PORTIONS
OF ARIZONA AND ALONG THE LOWER COLORADO RIVER VALLEY. HOWEVER...WINDS
WILL REMAIN BREEZY OVERNIGHT WITH PERIODIC WIND GUSTS OF 20 TO 25 MPH
POSSIBLE...ESPECIALLY WITH FRONTAL PASSAGE THROUGH THE EVENING.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 21, 8:30 AM MST, 5 hours 41 minutes earlier.

Area forecast discussion, Apr 21, 8:30 AM MST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
830 AM MST MON APR 21 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA EARLY THIS WEEK LEADING TO
SUNNY DAYS...CLEAR NIGHTS...AND SHARPLY WARMER AFTERNOON HIGH
TEMPERATURES. BREEZY TO WINDY CONDITIONS WILL DEVELOP OVER MUCH OF
THE AREA TUESDAY AFTERNOON INTO WEDNESDAY AS A DRY WEATHER SYSTEM
PASSES TO THE NORTH. TEMPERATURES WILL FALL ONLY SLIGHT IN RESPONSE
TO THIS WEATHER SYSTEM...CLOSER TO SEASONAL NORMALS FOR THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...
UPPER LEVEL HIGH PRESSURE RIDGE HAS BUILT INTO THE DESERT SOUTHWEST
WITH H5 HEIGHTS NEARLY 582DM ACROSS THE SRN AZ DESERT. IR IMAGERY
SHOWED SUNNY SKIES ACROSS THE REGION AT 8 AM. AREA SOUNDINGS ALL
INDICATE ABOUT 5F WARMING BELOW 700MB...SO EXPECT HIGH TEMPS TODAY
TO CLIMB ANOTHER SEVERAL DEGREES ONCE THE GOOD MIXING BEGINS IN THE
LATE MORNING TO EARLY AFTN. LOOK FOR THE WARMER DESERTS TO CLIMB
INTO THE MID 90S TO NEAR 100 DEGREES TODAY. CURRENT FORECASTS ARE IN
GOOD SHAPE AND NO UPDATES ARE NEEDED ATTM.

.PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY CLEARLY SHOWS AN EXPANDING ANTICYCLONE OVER
ARIZONA AND PORTIONS OF THE INTERMOUNTAIN WEST...WITH A BROAD
DEEPENING 532DM UPPER LEVEL LOW SPINNING OVER THE GULF OF ALASKA
INTO BRITISH COLUMBIA. REGIONAL UPPER AIR PLOTS OVER THE DESERT
SOUTHWEST HAVE SHOWN AROUND A 70M INCREASE IN 500MB HEIGHTS OVER THE
LAST 24 HOURS OR SO...AND THIS WILL LEAD TO ADDITIONAL WARMING FOR
OUR FORECAST AREA TODAY WITH AFTERNOON TEMPERATURES ACROSS THE LOWER
DESERTS RISING INTO THE MID TO UPPER 90S. WITH THE DRIER NATURE OF
THE ATMOSPHERE AND PLENTY OF SUNSHINE...IT WILL NOT BE OUT OF THE
QUESTION FOR SOME LOCATIONS TO FLIRT WITH THE CENTURY MARK FOR THE
FIRST TIME THIS YEAR.

OPERATIONAL MODELS AND NUMERICAL GUIDANCE ARE STILL IN VERY GOOD
AGREEMENT WITH TRACK OF THE UPPER LEVEL LOW OVER THE GULF OF
ALASKA...DROPPING IT SOUTH ALONG THE WEST COAST AND MOVING AN OPEN
WAVE INLAND INTO THE GREAT BASIN BY TUESDAY MORNING. THE SYSTEM WILL
IMPORT LITTLE IN THE WAY OF MOISTURE...BUT MID AND LOWER LEVEL
PRESSURE GRADIENTS WILL TIGHTEN UP AS THE TROUGH PASSES TO OUR
NORTH...GENERATING BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA -- WITH SUSTAINED WINDS 15-25 MPH
AND GUSTS TO 35 MPH COMMON ACROSS OUR WESTERN ZONES TUESDAY
AFTERNOON AND EVENING. SOME LOCATIONS IN AND AROUND THE IMPERIAL
VALLEY/EL CENTRO CA...JOSHUA TREE NATIONAL PARK...AND OTHER HIGHER
TERRAIN AREAS IN LA PAZ COUNTY AZ MAY EXPERIENCE STRONGER WINDS AND
SOME AREAS OF BLOWING DUST/SAND. RIGHT NOW...FORECAST WIND SPEEDS
ARE NOT MEETING WIND ADVISORY CRITERIA...BUT IT WILL BE SOMETHING
FOR FUTURE SHIFTS TO FOLLOW/MONITOR.

THE LOW LEVEL FRONTAL PASSAGE SHOULD CLEAR THE FORECAST AREA BY
WEDNESDAY MORNING...WITH MODEST HEIGHT FALLS AND COOLER AIR HELPING
DROP DAYTIME TEMPS CLOSE TO CLIMATOLOGICAL NORMAL WEDNESDAY
AFTERNOON...MAINLY BACK INTO THE MID TO UPPER 80S OVER THE LOWER
DESERTS. LESS WIND IS EXPECTED WEDNESDAY HOWEVER IT WILL STILL BE ON
THE BREEZY SIDE DURING THE AFTERNOON HOURS.

SHORTWAVE RIDGING COMMENCES THURSDAY...WITH 500MB HEIGHTS REBOUNDING
TO NEAR 576DM OVER SOUTHERN CA AND AZ BY FRIDAY. ENSEMBLE SPREAD
CONTINUES TO GROW FOR THE WEEKEND TIME FRAME WITH EACH FORECAST
ITERATION. THE MODEL TREND OF NEGATIVE HEIGHT ANOMALIES COVERING THE
NORTHEAST PACIFIC BASIN REMAINS CONSISTENT...HOWEVER THE SUBSEQUENT
PROGRESSION OF SHORTWAVES INTO THE WESTERN AND CENTRAL CONUS IS
HIGHLY UNCERTAIN.

OPERATIONAL MEMBERS HAVE RETAINED GOOD RUN TO RUN CONTINUITY...WITH
THE GFS CURRENTLY DEEPENING A 541DM CLOSED LOW INTO THE SOUTHWESTERN
CONUS OVER THE WEEKEND...WHILE THE ECMWF EJECTS SEVERAL WEAKER LEAD
WAVES THROUGH THE DOWNSTREAM QUASI-ZONAL FLOW WHILE MAINTAINING
GENERAL EAST PACIFIC TROUGHING. THE OPERATIONAL GEM IS SOMEWHAT OF A
COMPROMISE OF THESE TWO EXTREMES...BUT IT CONTINUES TO FAVOR SOME
MEASURE OF DEEPER TROUGHING NEAR THE FORECAST AREA.

ENSEMBLE MEMBERS STILL EXHIBIT A VAST ARRAY OF POSSIBLE OUTCOMES...
RESULTING IN A LOWER FORECAST CONFIDENCE FOR THE WEEKEND. AT THIS
TIME...UNLESS THE SYSTEM DIGS EVEN DEEPER WEST OF CALIFORNIA...ANY
SOLUTION WILL BE CONSIDERABLY DRY WITH PRECIPITATION CHANCES
SLIGHT/SLIM FOR OUR FORECAST AREA. THERE IS SOME AGREEMENT AS TO
LOWER HEIGHTS SPLAYED OVER THE REGION...WITH A TIGHTENED GRADIENT
SOMEWHERE IN THE 564DM RANGE STRETCHED ACROSS SOUTHEAST CA AND
SOUTH-CENTRAL AZ. AS SUCH...ELECTED TO DROP FORECAST DAYTIME
TEMPERATURES BACK INTO THE LOW 80S FOR THE WEEKEND...ALONG WITH
BREEZY TO WINDY CONDITIONS AGAIN SATURDAY AND SUNDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

NO SIGNIFICANT AVIATION CONCERNS THROUGH TUESDAY MORNING AS MOSTLY
CLEAR SKIES AND LIGHT WINDS WILL PREVAIL ACROSS THE REGION. THE
DAILY WESTERLY WIND SHIFT OVER CENTRAL ARIZONA SHOULD TEMPORALLY
OCCUR SIMILARLY TO YESTERDAY (EARLY AFTERNOON)...HOWEVER CONFIDENCE
IS FAIRLY HIGH THAT THE WESTERLY COMPONENT WILL PREVAIL THROUGHOUT
MUCH OF THE OVERNIGHT. ACROSS SE CALIFORNIA...A PREVAILING S/SW WIND
SHOULD DEVELOP THOUGH PRECISE ONSET TIMING IS SLIGHTLY MORE
UNCERTAIN.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
HIGH PRESSURE WILL START BUILDING INTO THE REGION ON
WEDNESDAY...HOWEVER LOCALLY BREEZY CONDITIONS WILL STILL
PERSIST...PARTICULARLY DURING THE EARLY AFTERNOON BEFORE THE
PRESSURE GRADIENT RELAXES BY THE EVENING. ANOTHER STRONG PACIFIC LOW
PRESSURE SYSTEM WILL PROPAGATE INTO THE REGION FRIDAY THROUGH
SUNDAY...ALLOWING WINDS TO STRENGTHEN...AND CREATING ANOTHER PERIOD
OF ELEVATED FIRE DANGER. MINIMUM HUMIDITIES WILL FALL INTO THE
SINGLE DIGITS ACROSS THE LOWER DESERTS THROUGH FRIDAY...BEFORE
SEEING A SLIGHT IMPROVEMENT MAINLY IN THE TEENS OVER THE WEEKEND AS
SOMEWHAT COOLER WEATHER WILL SPREAD INTO THE DISTRICT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE ZONES
AZZ131 AND AZZ132.

CA...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EVENING FOR FIRE ZONE
CAZ231.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
PREVIOUS DISCUSSION...MEYERS/MO
AVIATION...MO
FIRE WEATHER...MO/CK
Hazardous weather outlook, Apr 21, 5:40 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST MON APR 21 2014

AZZ022-023-027-028-221245-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
540 AM MST MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND
EVENING...WITH SUSTAINED WINDS AROUND 20 MPH AT TIMES...AND HIGHER
GUSTS UP TO 35 MPH. SINCE FUELS ARE DRY AND FIRE DANGER IS HIGH...A
FIRE WEATHER WATCH IS IN EFFECT DURING THIS TIME FOR PORTIONS OF THE
SOUTH-CENTRAL ARIZONA DESERTS...MAINLY AREAS WEST OF TONOPAH AND GILA
BEND.

LESS WIND AND SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-221245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
540 AM MST MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BREEZY CONDITIONS ARE EXPECTED LATE TUESDAY AFTERNOON AND EVENING...
WITH SUSTAINED WINDS OF 10 TO 20 MPH AND HIGHER GUSTS UP TO 30 MPH.
THE WINDS...COMBINED WITH ANTECEDENT DRY CONDITIONS AND FUELS...WILL
ELEVATE THE FIRE DANGER ACROSS THE AREA.

BREEZY AND DRY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-CAZ031-221245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
540 AM MST MON APR 21 2014 /540 AM PDT MON APR 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BREEZY TO WINDY CONDITIONS ARE EXPECTED FOR SEVERAL HOURS TUESDAY
AFTERNOON AND EVENING...WITH SUSTAINED WINDS OF 20 TO 25 MPH AND
HIGHER GUSTS UP TO 35 MPH. SINCE FUELS ARE DRY AND FIRE DANGER IS
HIGH...A FIRE WEATHER WATCH IS IN EFFECT DURING THIS TIME MAINLY FOR
NORTHERN PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND THE
SOUTHWEST ARIZONA DESERTS.

LESS WIND AND SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-032-033-221245-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
540 AM PDT MON APR 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDY CONDITIONS ARE EXPECTED FOR SEVERAL HOURS TUESDAY AFTERNOON
AND EVENING...WITH SUSTAINED WINDS OF 20 TO 25 MPH AND HIGHER GUSTS
UP TO 40 MPH. THE WINDS...COMBINED WITH ANTECEDENT DRY CONDITIONS AND
FUELS...WILL KEEP THE FIRE DANGER ELEVATED ACROSS THE AREA.

LESS WIND AND SLIGHTLY COOLER TEMPERATURES ARE EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:06 AM MSTFire Weather WatchPSRLa Paz, Maricopa, Pinal, Yuma12 hr

Nearby

Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.